What causes headache and metallic taste in mouth after having TDAP vaccine?

default
Posted on Tue, 24 Jun 2014 in General Health
Question: I had the TDAP vaccine two weeks ago. Within 24 hours of the shot, I had a headache, a metallic taste in my mouth and tooth pain. It has not disipated. I have been to the Doctor, Dentist, and filed a report with the CDC. I keep seeing people ask about metallic taste and some complain of tooth pain. I would like a more indepth answer than "take tylenol or paracetmol".
doctor
Answered by Dr. Ivo Ditah 15 minutes later
Brief Answer:
Please, see below!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these symptoms that you experienced after taking this vaccine shot.

To be honest, this is not a recognized and commonly reported side effect of this vaccine. It may be that it has never been reported by others in the past and medical literature has failed to file these as possible side effects. I am happy to know you notified CDC about this and of course this will open the doors for further inquiry to make sure it is not a possible side effect that has not been documented over the years.

For sure, no one can give you concrete information about this as there is no seasoned medical literature on these symptoms that you have reported. The best approach to your symptoms would be to take symptomatic relief. I understand you need more information beyond take Tylenol but, this information is not available to the medical community right now and I rather not guess without a sound medical backings.

In all, there is no documentation on these reported symptoms right now. May be in future there may be more information on this and how to go about managing the symptoms in a more comprehensive way.

I hope this helps and I wish you well. Feel free to ask for more information and clarification should need be. Thanks so much for trusting us this day with your health query.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Metallic taste

doctor1 MD

Hi, I have had a very sharp stabbing pain in my right shoulder blade when driving into work today. It was so painful I couldn t breath. It has...

doctor1 MD

I have been nausea, extreme fatigue with a mild fever for last 3 weeks, I have seen my Dr and he thought it was a stomach bug and gave me...

doctor1 MD

Hi, iv been gettin very bad headakes a lot and eye vision has not been great but iv had my eyes tested and thye are fine, iv also been gettin a...

doctor1 MD

Hi, I ve always suffered with ice pick headaches but for the past month or so have been getting sharp pains in the side / rearside of my head. They...

doctor1 MD

My taste buds changed drastically about 6 weeks ago after taking zinc for a cold . If anything, it is getting worse. The worst thing to eat or...

doctor1 MD

I get a tinny taste in my mouth and then get sick to my stomach. What could cause this

doctor1 MD

Hey, I've had an abortion about 3 weeks ago. I am having metallic/ blood taste in my mouth. I was having it while being pregnant as well, do you...

Get personalised answers from verified doctor in minutes across 80+ specialties

143 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2